MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 28MM X 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 28MM X 46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71334946
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, after tha had been performed on (b)(6) 2019, the patient experienced an infection.A revision surgery was performed on (b)(6) 2019 where r3 20 deg xlpe acet lnr 28mm x 46mm and oxinium fem hd 12/14 28mm +8 were explanted.Patients current health status is unknown.This information was provided by the national joint registry for (b)(6) and (b)(6) supplier feedback; therefore, further information is not available.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
Additional information: a4, b5, d4, d10, h4.
 
Event or Problem Description
It was reported that, after a right tha had been performed on (b)(4) 2019, the patient experienced an infection.A revision surgery was performed on 4-set-2019 where r3 20 deg xlpe acet lnr 28mm x 46mm and oxinium fem hd 12/14 28mm +8 were explanted.Patients current health status is unknown.This information was provided by the national joint registry for england, wales, northern ireland and the isle of man supplier feedback; therefore, further information is not available.
 
Additional Manufacturer Narrative
Corrected data: b1 (type of event), h6 (health effect - clinical code, type of investigation, investigation findings).Updated results of investigation: given the nature of the alleged incidents, the device could not be returned for evaluation.The clinical/medical investigation concluded that, no relevant supporting clinical information could be provided to assist with this clinical investigation as the data is collected from the national joint registry of the united kingdom.Per case details, no further information is available.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient current condition is unknown, and the patient impact beyond the reported events could not be determined.A review of the production records did not reveal a manufacturing abnormality that could contribute to the reported event.A review of complaint history of the previous 12 months did not reveal similar events for the listed device.The reported adverse event is outlined in the device instructions for use.A review of the risk management files revealed this adverse event was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review of the sterilization records for the device with alleged infection revealed that the device was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event were attributed to known inherent risks of the device and surgical procedure.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 28MM X 46MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
brooks rd. 1450
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12242167
Report Number1020279-2021-06070
Device Sequence Number14361426
Product Code JDI
UDI-Device Identifier03596010598097
UDI-Public03596010598097
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2024
Device Model Number71334946
Device Catalogue Number71334946
Device Lot Number14BM04438
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer09/07/2021
12/22/2022
04/14/2023
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date09/09/2021
12/27/2022
04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLARSTEM STEM STD TI/HA 01 NON-CEM/ UNKNOWN; POLARSTEM STEM STD TI/HA 01 NON-CEM/LOT: B1815312; R3 3 HOLE HA CTD ACET SHELL 46MM/ UNKNOWN; R3 3 HOLE HA CTD ACET SHELL 46MM/LOT: 19DM17864
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight59 KG